Abstract

The statistical properties of the spatial derivatives of the phase of a monochromatic speckle pattern are studied. Initially, a one-dimensional probability density function for the derivative of the phase is obtained and compared with the solution for the analogous problem concerning instantaneous frequency of narrow-band Gaussian noise. Subsequently, a two-dimensional probability density function is derived that depends on the two first and three second spatial moments of the illumination intensity distribution of the scattering object. Some sample intensity distributions are considered for which explicit expressions for the probability density function are given.

© 1983 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
First-order intensity and phase statistics of Gaussian speckle produced in the diffraction region

Jun Uozumi and Toshimitsu Asakura
Appl. Opt. 20(8) 1454-1466 (1981)

Statistical properties of laser speckle produced in the diffraction field

Junji Ohtsubo and Toshimitsu Asakura
Appl. Opt. 16(6) 1742-1753 (1977)

Statistical properties of differentiated partially developed speckle patterns

Junji Ohtsubo
J. Opt. Soc. Am. 72(9) 1249-1252 (1982)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (88)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription